Alert archive / Illinois / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Quad Cities, IA

June 19, 2014Carroll County, Jo Daviess County, Whiteside County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 19, 2014, 3:10 AM CDT for Carroll County, Jo Daviess County, Whiteside County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 3:10 AM CDT (08:10 UTC)
Expired
Jun 19, 2014, 7:00 AM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, IL, Jo Daviess County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:05 AM CDTFLASH FLOODMount Carroll, ILROAD CLOSURES DUE TO FLASH FLOODING AND TREES DOWN REPORTED ACROSS THE COUNTY.
Jun 19, 6:54 AM CDTHEAVY RAIN 5.79Lanark, ILRELAYED BY KWQC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4337 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WGUS53 KDVN 190810
FFWDVN
ILC015-085-195-191200-
/O.NEW.KDVN.FF.W.0005.140619T0810Z-140619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF MOUNT CARROLL...
  SOUTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  NORTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...STERLING...ROCK FALLS...MORRISON...

* UNTIL 700 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF VERY SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL 
  OVER THE WARNED AREA. RADAR ESTIMATES INDICATE WIDESPREAD RAINFALL 
  OF 1 TO 2 INCHES HAS FALLEN SINCE MIDNIGHT. SLOW MOVING STORMS 
  WITH VERY HEAVY RAINFALL RATES MAY RESULT IN AN ADDITIONAL 1 TO 
  3 INCHES BEFORE SUNRISE.   
  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
   STERLING... SHANNON...  LANARK...CHADWICK...ARGO FAY...
   MASSBACH...HANOVER AND ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

&&

LAT...LON 4220 8991 4220 8970 4212 8968 4194 8968
      4193 8962 4170 8963 4171 9018 4211 9013
      4222 9036 4229 9043 4231 9042 4233 9019

$$

SHEETS
2 follow-up statements
675 
WGUS73 KDVN 190925
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CDT THU JUN 19 2014

ILC015-085-195-191200-
/O.CON.KDVN.FF.W.0005.000000T0000Z-140619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JO DAVIESS IL-WHITESIDE IL-CARROLL IL-
425 AM CDT THU JUN 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
CARROLL...NORTHERN WHITESIDE AND SOUTHERN JO DAVIESS COUNTIES...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED OVER 
NORTHWEST ILLINOIS. THUNDERSTORMS WERE MOST WIDESPREAD NORTH OF 
HIGHWAY 30. RADAR ESTIMATES INDICATED RAINFALL AMOUNTS OF 1 TO 3 
INCHES HAS FALLEN SINCE LAST EVENING OVER MUCH OF THE WARNED AREA. 
THE HEAVIEST AMOUNTS WERE OVER EASTERN CARROLL COUNTY SOUTH OF 
LANARK AND SOUTHWEST JO DAVIESS COUNTY...WHERE RAINFALL TOTALS WERE 
ESTIMATED IN THE RANGE OF 3 TO 6 INCHES. 

LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROAD CLOSURES ACROSS 
CARROLL COUNTY DUE TO FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHANNON...
MOUNT CARROLL...LANARK...MASSBACH...HANOVER AND ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH SUNRISE. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4220 8991 4220 8970 4212 8968 4194 8968
      4193 8962 4170 8963 4171 9018 4211 9013
      4222 9036 4229 9043 4231 9042 4233 9019

$$

SHEETS
251 
WGUS73 KDVN 191156
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT THU JUN 19 2014

ILC015-085-195-191204-
/O.EXP.KDVN.FF.W.0005.000000T0000Z-140619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JO DAVIESS IL-WHITESIDE IL-CARROLL IL-
656 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR CARROLL...
NORTHERN WHITESIDE AND SOUTHERN JO DAVIESS COUNTIES...

THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE AREA AND FLASH 
FLOODING IS NO LONGER EXPECTED. 

LAT...LON 4220 8991 4220 8970 4212 8968 4194 8968
      4193 8962 4170 8963 4171 9018 4211 9013
      4222 9036 4229 9043 4231 9042 4233 9019

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 11:41 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 18, 11:41 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CDT WED JUN 18 2014

.SYNOPSIS...
ISSUED AT 349 PM CDT WED JUN 18 2014

LATEST SFC ANALYSIS WAS INDICATING THIS MORNING/S OUTFLOW BOUNDARY
COALESCED WITH MAIN WARM FRONT DRAPED FROM FAR SOUTHEAST
SD...SOUTHEASTWARD INTO SOUTHEASTERN IA AND WEST CENTRAL IL NEAR
GALESBURG. BEST PRESSURE FALLS ACRS CENTRAL IL ATTM...AND MAX ACRS
LK MI. BUT FALLS HAVE BEEN INCREASING SOME ALONG THE BOUNDARY ACRS
SOUTH CENTRAL INTO NW IA. LOW TO MID 70 SFC DPTS POOLED ALONG AND
SOUTH OF THE BOUNDARY COMBINING WITH NEAR 90 DEGREE AMBIENT TEMPS
PRODUCING UPPER 90 TO LOW 100 HEAT INDEX READINGS IN THE FAR
SOUTHERN CWA. WILL PUT OUT A SPECIAL WX STATEMENT THROUGH EARLY
EVENING FOR THIS HEAT/UNCOMFORTABLE INDEX. ALOFT...LOOKING AT
MID/UPPER LEVEL MOISTURE FLOW PATTERNS ON WATER VAPOR IMAGERY SUGGEST
SHARPENING OMEGA UPPER RIDGE ALONG AND WEST OF THE MS RVR
VALLEY...WITH LARGE MCV ACRS WI INTO WESTERN MI. MAIN UPSTREAM
CLOSED UPPER LOW WAS NOTED ACRS ID AND WESTERN MT WHICH WAS
SPRAWLING DIFFLUENT CYCLONIC STEERING FLOW ACRS THE NW HIGH PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 349 PM CDT WED JUN 18 2014

TONIGHT...CHALLENGING SCENARIO TO DETERMINE CONVECTIVE RISK AND
COVERAGE. THE DVN CWA APPEARS TO LIE RIGHT UNDER THE HEART OF THE
UPPER RIDGE AXIS FOR MUCH OF THE NIGHT...WITH BEST ORGANIZED
FORCING AREAS FOR MORE DEVELOPED MCS TYPE ACTIVITY ACRS THE CENTRAL
TO NORTHERN PLAINS/NW MN...AND OFF TO THE EAST ACRS THE OH RVR
VALLEY AND EASTERN GRT LKS. BUT WITH LLVL BOUNDARY BI-SECTING THE
STATE OF IA FROM NW-SE AND TRYING TO RETREAT NORTHWARD OVERNIGHT...
INCREASING SOUTHWESTERLY LLJ MAY FUEL ELEVATED TO SLIGHTLY ELEVATED
ISOLATED TO SCTRD STORMS NORTH OF THE BOUNDARY FROM MID EVENING AND
INTO THE OVERNIGHT. THIS WOULD SUGGEST HIGHER POPS WARRANTED FOR
THE NORTHERN HALF TO THIRD FROM 03Z ON INTO EARLY THU MORNING. BUT
WILL NOT GO OVER HIGH CHC POPS WITH EXPECTED LIMITED COVERAGE OR
MCS DEVELOPMENT IN THE LOCAL AREA. LOW TO MID LEVEL SOUTHWEST FLOW
ENHANCED H75-H7 MB CAP STILL BEING PUMPED UP ACRS MUCH OF IA INTO
NW IL TO CONTEND WITH...SUPPORTING MORE OF A SCTRD ELEVATED
CONVECTIVE DEVELOPMENT. SEVERAL HIRES MODELS KEEP MOST OF THE DVN
CWA MAINLY DRY OVERNIGHT WITH SCTRD WING OF ELEVATED STORMS ACRS
SOUTHEASTERN MN..INTO SOUTHERN WI AND NE IL. BUT CAN NOT TRUST
THESE TOTALLY WITH STILL THE POTENTIAL THAT THEY MAY BE TOO FAR
NORTH. WITH SUCH A HEFTY CAPE FEED...DESPITE MARGINAL DEEP SHEAR ANY
ROBUST ELEVATED STORMS WILL BE ABLE TO PRODUCE LARGE HAIL...VERY
HEAVY RAINFALL AND POSSIBLE LOCALIZED WET MICROBURST WINDS IF A STORM
IS SHALLOW ELEVATED. UNLESS AN MCS CAN DEVELOP OUT OF NW IA
AND PROPAGATE EAST-SOUTHEAST INTO THE LOCAL AREA LATE TONIGHT...
EXPECTED ISOLATED TO SCTRD STORMS AND THEIR COVERAGE DO NOT SUPPORT
THE NEED FOR A FLASH FLOOD WATCH FOR NOW...ESPECIALLY AFTER LIMITED
RAINFALL OCCURRED LAST NIGHT ACRS THE PREVIOUS HARD HIT AREAS OF THE
NORTHERN CWA. LOW TEMPS IN THE LOWER TO MID 70S...BUT SOME UPPER 60S
POSSIBLE IN THE NORTHEASTERN CWA IF WARM FRONT DOES NOT RETREAT BACK
ACRS THOSE AREAS.

THU...COULD BE A DAY WITH INCREASING THUNDERSTORMS ACTIVITY
ESPECIALLY DURING THE AFTERNOON AS A WARM AIR ADVECTION TYPE WING OF
THTA-E ADVECTION AND SOME CONVERGENCE SWEEPS ACRS THE AREA FROM SW-
TO-NORTHEAST. HIGH TEMPS TRICKY DEPENDING ON CLOUD DEBRIS AND
BOUNDARY PLACEMENT...BUT IF HIGHS NEAR-GET INTO THE UPPER 80S/90 WITH
AT LEAST LOWER 70 DPTS...SBCAPES OF 3-4+K J/KG WILL AGAIN BE
AVAILABLE TO FUEL STRONG TO SVR STORMS BY THU AFTERNOON. BUT ONGOING
MARGINAL DEEP SHEAR PROFILES BECOMING MORE UNIFORM BY AFTERNOON/IF
LLVLS NOT INTERRUPTED BY OUTFLOW BOUNDARIES/ SUGGEST MARGINAL SVR
RISK/NOT HIGH END WITH 1-1.25 INCH HAIL AND WIND GUSTS UP TO 65 MPH
WITH STRONGEST STORMS. LOCALLY HEAVY RAIN MAY BE MORE OF A WIDESPREAD
THREAT. HIGH CHC TO LOW LIKELY POPS FOR THE AFTERNOON.     ..12..

.LONG TERM...(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 349 PM CDT WED JUN 18 2014

THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD IS POTENTIAL FOR
ANOTHER ROUND OF HEAVY RAIN AND ISOLATED SEVERE WEATHER THURSDAY
NIGHT.

ALTHOUGH FINE DETAILS ARE STILL IN QUESTION...THERE IS GENERAL MODEL
CONSENSUS ON THE SCENARIO SETTING UP FOR THURSDAY NIGHT. EXPECT A
WARM FRONT TO BE IN PLACE ACROSS THE FORECAST AREA. THE PERSISTENT
UPPER RIDGE WILL FINALLY GIVE WAY TO THE MAIN UPPER LOW WHICH WILL
PUSH EAST ACROSS THE REGION THURSDAY NIGHT. WITH A HIGH CAPE/MODEST
DEEP LAYER SHEAR ENVIRONMENT...THE OVERALL SEVERE THREAT MAY BE
SOMEWHAT INHIBITED...BUT WITH PRECIPITABLE WATER VALUES AOA 2
INCHES...HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL LIKELY BE OF
CONCERN. THE GENERAL PROGRESSION OF THE WARM FRONT AND SYNOPTIC
FORCING SUGGEST THE NORTHERN HALF OF THE FORECAST AREA WILL BE
FAVORED FOR THE HIGHER RAINFALL AMOUNTS...ACROSS SOME OF THE SAME
AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS.

LINGERING CONVECTION IS POSSIBLE FRIDAY MORNING...MAINLY EAST OF THE
MISSISSIPPI RIVER. HAVE OPTED TO REMOVE ALL POPS FOR FRIDAY NIGHT
WITH H5 RIDGING ACROSS THE FORECAST AREA.

LOOKING AHEAD...EXPECT AN ACTIVE ZONAL PATTERN OVER THE WEEKEND WITH
CONTINUED STORM CHANCES. BY MONDAY INTO TUESDAY...THE GFS/ECMWF ARE
INDICATING A SLOW MOVING UPPER TROUGH AND SURFACE BOUNDARY IN PLACE
WITH POTENTIAL FOR ADDITIONAL HEAVY RAIN/SEVERE WEATHER.

ABOVE NORMAL TEMPS WILL LIKELY PERSIST THROUGH SUNDAY...BEFORE
COOLING DOWN TO NEAR OR SLIGHTLY BELOW SEASONAL NORMALS LATE IN THE
PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED JUN 18 2014

CHANGEABLE CONDITIONS THE NEXT 24+ HOURS WITH VFR CONDITIONS MOST OF
THE TIME WITH EPISODES OF MVFR/IFR IN THUNDERSTORMS AND PRECIPITATION.
A WEAK BACKDOOR COLD FRONT WILL STALL ACROSS OR JUST SOUTH OF I-80
CORRIDOR RESULTING IN THUNDERSTORMS TO FIRE THE NEXT 24 HOURS AS
WEAK DISTURBANCES INTERACT WITH THE BOUNDARY. WINDS WILL TEND TO
BE LIGHT EASTERLY AT 5 TO 10 KTS AT CID/DBQ/MLIU TERMINALS AND
MOSTLY SOUTHERLY AT BRL TERMINAL. CIGS WILL BE MOSTLY 1-3K AGL AND
VSBYS 1-5 MILES IN PRECIPITATION...LASTING A FEW HOURS BEYOND AS
THE PRECIPITATION ENDS.  HEAVY RAINS ARE POSSIBLE...ESPECIALLY AT DBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...RP KINNEY
AVIATION...NICHOLS
Hazardous weather outlook, Jun 18, 4:35 PM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT WED JUN 18 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
435 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT OVER THE ENTIRE OUTLOOK AREA. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA THIS EVENING AND INTO THE
OVERNIGHT. MORE FAVORED AREAS FOR THIS ACTIVITY CURRENTLY APPEAR TO
BE ALONG AND NORTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREATS
WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ISOLATED BRIEF TORNADOES
WILL BE A SECONDARY THREAT.

ANY THUNDERSTORMS TONIGHT WILL BE CAPABLE OF HEAVY RAINFALL...WHICH
MAY LEAD TO FLASH FLOODING WHERE SOILS ARE SATURATED FROM RECENT
HEAVY RAINFALL.

VERY WARM AND MUGGY CONDITIONS WILL CONTINUE INTO EARLY EVENING WITH
HEAT INDEX READINGS IN THE 90S TO AROUND 100 ALONG AND SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA
THURSDAY THROUGH SATURDAY. HEAT INDEX READINGS IN THE 90S ARE
EXPECTED.

THE ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA WITH A
DAILY CHANCE OF THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
THURSDAY FOR AREAS WEST AND NORTH OF A DUBUQUE...TO MACOMB...TO
KIRKSVILLE LINE. THE PRIMARY THREAT APPEARS TO BE DAMAGING WINDS.
HOWEVER...LARGE HAIL AND A FEW ISOLATED TORNADOES CANNOT BE RULED
OUT.

FRIDAY THROUGH TUESDAY...IT IS TOO EARLY TO DETERMINE THE RISK OF
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAINFALL REPORTS OVER AN
INCH ARE APPRECIATED.

12

In the hours before

Local storm report, Jun 18, 11:30 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     FLASH FLOOD      4 E LA MOILLE           41.53N 89.20W
06/18/2014                   BUREAU             IL   LAW ENFORCEMENT

            MANY AREA ROADS BECOMING IMPASSABLE DUE TO WATER ON ROAD
            SURFACES AND IN LOW LYING LOCATIONS. WATER REPORTED
            EVERYWHERE. RAIN CONTINUES.

&&

BILLN
Local storm report, Jun 19, 1:11 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HEAVY RAIN       DUBUQUE                 42.50N 90.69W
06/19/2014  M1.13 INCH       DUBUQUE            IA   TRAINED SPOTTER

            BETWEEN MIDNIGHT AND 1 AM.

&&
Local storm report, Jun 19, 1:24 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HEAVY RAIN       2 N STERLING            41.83N 89.69W
06/19/2014  M1.20 INCH       WHITESIDE          IL   TRAINED SPOTTER

            MIDNIGHT TO 1 AM.

&&
Local storm report, Jun 19, 1:42 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      5 SW DUBUQUE            42.45N 90.76W
06/19/2014                   DUBUQUE            IA   EMERGENCY MNGR

            FLASH FLOODING REPORTED ALONG CATFISH CREEK AT SWISS
            VALLEY PARK. CAMP GROUND IS BEING EVACUATED.

&&

DLS
Local storm report, Jun 19, 2:24 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     HEAVY RAIN       1 ESE PEOSTA            42.44N 90.84W
06/19/2014  M1.40 INCH       DUBUQUE            IA   TRAINED SPOTTER

            TOTAL SINCE 6 PM. STILL RAINING.

&&

DLS
Local storm report, Jun 19, 2:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     HEAVY RAIN       2 N STERLING            41.83N 89.69W
06/19/2014  M2.02 INCH       WHITESIDE          IL   TRAINED SPOTTER

            BETWEEN MIDNIGHT AND 230 AM.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:23 PM CDTFlash Flood WarningDVNBureau6 hr
Jun 18, 11:46 PM CDTFlash Flood WarningDVNJo Daviess6 hr
Jun 19, 1:56 AM CDTFlash Flood WatchDVNBureau, Carroll, Jo Daviess, Putnam, Stephenson, Whiteside19 hr
Jun 19, 12:30 PM CDTRiver Flood WarningDVNJo Daviess23 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNRock Island, Whiteside25 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNRock Island27 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNHenderson, Mercer30 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNHenderson31 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNHancock, Henderson32 days
Jun 19, 4:16 PM CDTSpecial Weather StatementDVNHenderson, Warren59 min
Jun 19, 4:28 PM CDTSpecial Weather StatementDVNJo Daviess62 min
Jun 19, 4:48 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside6 hr
Jun 19, 5:18 PM CDTSpecial Weather StatementDVNCarroll, Stephenson57 min
Jun 19, 5:45 PM CDTSpecial Weather StatementDVNWhiteside60 min

Nearby

Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.